Alert archive / Idaho / Wind Advisories in 2018
Wind Advisory 3, NWS Boise, ID
NWS Boise, ID issued this wind advisory at Apr 6, 2018, 2:04 AM PDT for Harney County, Malheur County, Oregon; 6 counties in Idaho. It took effect at Apr 7, 2018, 11:00 AM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2018, 2:04 AM PDT (09:04 UTC)
- In effect from
- Apr 7, 2018, 11:00 AM PDT
- Expired
- Apr 7, 2018, 8:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Boise, ID
Counties Ada County, ID, Elmore County, ID, Gooding County, ID, Jerome County, ID, Owyhee County, ID, Twin Falls County, ID, Harney County, OR, Malheur County, OR
The radar
The Boise radar (KCBX), 62 km from the middle of the area, began a volume at 09:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 9.1 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1671 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
784 WWUS75 KBOI 060904 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 304 AM MDT Fri Apr 6 2018 ...VERY WINDY SATURDAY AFTERNOON AND EVENING... .a powerful Pacific storm will produce southwest winds of 30 to 40 mph with gusts to 50 mph Saturday afternoon and evening over a wide area of southeast Oregon, and southwest Idaho from the Snake River Basin to the Nevada border. IDZ014>016-029-030-062000- /O.NEW.KBOI.WI.Y.0003.180407T2100Z-180408T0600Z/ Upper Treasure Valley-Southwest Highlands-Western Magic Valley- Owyhee Mountains-Southern Twin Falls County- 304 AM MDT Fri Apr 6 2018 ...WIND ADVISORY IN EFFECT FROM 3 PM SATURDAY TO MIDNIGHT MDT SATURDAY NIGHT... The National Weather Service in Boise has issued a Wind Advisory, which is in effect from 3 PM Saturday to midnight MDT Saturday night. * WINDS...West 30 to 35 mph with gusts to 50 mph. * TIMING...Saturday afternoon and evening. * IMPACTS...Minor property damage possible. Travel hazard for high-profile vehicles. Interstate 84 southeast of Boise is included in the advisory area, as are US Highways 93 and 95, and Idaho State Highway 51. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ ORZ061-063-062000- /O.NEW.KBOI.WI.Y.0003.180407T1800Z-180408T0600Z/ Harney County-Malheur County- 304 AM MDT Fri Apr 6 2018 /204 AM PDT Fri Apr 6 2018/ ...WIND ADVISORY IN EFFECT FROM NOON MDT /11 AM PDT/ SATURDAY TO MIDNIGHT MDT /11 PM PDT/ SATURDAY NIGHT... The National Weather Service in Boise has issued a Wind Advisory, which is in effect from noon MDT /11 AM PDT/ Saturday to midnight MDT /11 PM PDT/ Saturday night. * WINDS...Southwest 30 to 40 mph with gusts to 55 mph. Strongest winds will be in southern Harney and Malheur Counties. * TIMING...Saturday afternoon and evening. * IMPACTS...Minor property damage. Travel hazard for high-profile vehicles. US Highways 95 and 20 are included in the advisory area, as are Oregon State Highways 78 and 205. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
4 follow-up statements
017 WWUS75 KBOI 061905 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 105 PM MDT Fri Apr 6 2018 ...VERY WINDY SATURDAY AFTERNOON AND EVENING... .A powerful Pacific storm will bring very windy conditions Saturday afternoon and evening to portions of southeast Oregon, and southwest Idaho from the Snake River Basin to the Nevada border. IDZ014>016-029-030-071200- /O.EXT.KBOI.WI.Y.0003.180407T1800Z-180408T0600Z/ Upper Treasure Valley-Southwest Highlands-Western Magic Valley- Owyhee Mountains-Southern Twin Falls County- 105 PM MDT Fri Apr 6 2018 ...WIND ADVISORY NOW IN EFFECT FROM NOON SATURDAY TO MIDNIGHT MDT SATURDAY NIGHT... * WINDS...West 30 to 35 mph with gusts to 50 mph. * IMPACTS...Minor property damage possible. Travel hazard for high-profile vehicles. Interstate 84 southeast of Boise is included in the advisory area, as are US Highways 93 and 95, and Idaho State Highway 51. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ ORZ061-063-071200- /O.CON.KBOI.WI.Y.0003.180407T1800Z-180408T0600Z/ Harney County-Malheur County- 105 PM MDT Fri Apr 6 2018 /1205 PM PDT Fri Apr 6 2018/ ...WIND ADVISORY REMAINS IN EFFECT FROM NOON MDT /11 AM PDT/ SATURDAY TO MIDNIGHT MDT /11 PM PDT/ SATURDAY NIGHT... * WINDS...Southwest 30 to 40 mph with gusts to 55 mph. Strongest winds will be in southern Harney County and southern Malheur County. * IMPACTS...Minor property damage. Travel hazard for high-profile vehicles. US Highways 95 and 20 are included in the advisory area, as are Oregon State Highways 78 and 205. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
065 WWUS75 KBOI 070856 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 256 AM MDT Sat Apr 7 2018 ...VERY WINDY THIS AFTERNOON AND EVENING... .A Pacific storm will bring very windy conditions this afternoon and evening to southeast Oregon, and southwest Idaho from the Snake River Basin to the Nevada border. IDZ014>016-029-030-ORZ061-063-072000- /O.EXT.KBOI.WI.Y.0003.180407T1800Z-180408T0300Z/ Upper Treasure Valley-Southwest Highlands-Western Magic Valley- Owyhee Mountains-Southern Twin Falls County-Harney County- Malheur County- 256 AM MDT Sat Apr 7 2018 /156 AM PDT Sat Apr 7 2018/ ...WIND ADVISORY NOW IN EFFECT FROM NOON MDT /11 AM PDT/ TODAY TO 9 PM MDT /8 PM PDT/ THIS EVENING... * WINDS...West 30 to 35 mph with gusts to 50 mph. Gusts to 55 mph are possible in southern Harney and Malheur Counties this afternoon. * IMPACTS...Minor property damage possible. Travel hazard for high-profile vehicles. Interstate 84 southeast of Boise is included in the advisory area. US Highways 93 and 95 in Idaho and US 20 in Oregon are also included, as are Idaho State Highway 51 and Oregon State Highways 78 and 205. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
472 WWUS75 KBOI 071703 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 1103 AM MDT Sat Apr 7 2018 ...VERY WINDY THIS AFTERNOON AND EVENING... .A Pacific storm will bring very windy conditions this afternoon and evening to southeast Oregon, and southwest Idaho from the Snake River Basin to the Nevada border. IDZ014>016-029-030-ORZ061-063-080300- /O.CON.KBOI.WI.Y.0003.180407T1800Z-180408T0300Z/ Upper Treasure Valley-Southwest Highlands-Western Magic Valley- Owyhee Mountains-Southern Twin Falls County-Harney County- Malheur County- 1103 AM MDT Sat Apr 7 2018 /1003 AM PDT Sat Apr 7 2018/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT /8 PM PDT/ THIS EVENING... * WINDS...West 30 to 35 mph with gusts to 50 mph. Gusts to 55 mph are possible in southern Harney and Malheur Counties this afternoon. * IMPACTS...Minor property damage possible. Travel hazard for high-profile vehicles. Interstate 84 southeast of Boise is included in the advisory area. US Highways 93 and 95 in Idaho and US 20 in Oregon are also included, as are Idaho State Highway 51 and Oregon State Highways 78 and 205. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
875 WWUS75 KBOI 080248 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 848 PM MDT Sat Apr 7 2018 IDZ014>016-029-030-ORZ061-063-080400- /O.EXP.KBOI.WI.Y.0003.000000T0000Z-180408T0300Z/ Upper Treasure Valley-Southwest Highlands-Western Magic Valley- Owyhee Mountains-Southern Twin Falls County-Harney County- Malheur County- 848 PM MDT Sat Apr 7 2018 /748 PM PDT Sat Apr 7 2018/ ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT /8 PM PDT/ THIS EVENING... Strong wind across the area has weakened this evening. Though gusty wind may continue tonight, widespread strong wind is no longer expected. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Apr 5, 8:17 PM PDT, 5 hours 47 minutes earlier.
Area forecast discussion, Apr 5, 8:17 PM PDT, 5 hours 47 minutes before
Area Forecast Discussion
National Weather Service Boise ID
917 PM MDT Thu Apr 5 2018
.DISCUSSION...Light precipitation continues across the
Intermountain West this evening as a disturbance passes through
nearly zonal flow aloft. Temperatures will be mild overnight with
snow levels near 7000 to 8000 feet. The region will see a brief
break in showers tomorrow, except for lingering light showers
across the higher terrain. Of course, the exception will be near
the Oregon-Nevada border, which will be at the leading edge of
the subtropical moisture plume meant to spread moderate to heavy
precipitation across the region Friday night through Saturday.
Potential impacts during this period include: heavy rainfall,
minor flooding along small streams, thunderstorms, and strong
winds. Please see the previous discussion for more details, as
well as the hydrologic section below, the Hydrologic Outlook, and
the Flood Watch issued earlier this afternoon. There are no
changes to the forecast at this time.
&&
.AVIATION...Widespread MVFR and local IFR in the mountains will
obscuration terrain overnight as ceilings lower to around 7k feet
MSL. Light precipitation will accompany the low ceilings with snow
levels of 7-8k feet MSL. Low VFR and MVFR conditions continue on
Friday south of a KBNO-KBOI-KTWF line while areas to the north
improve for the day. Surface winds less than 10 kts overnight,
increasing to 10-20 kts on Friday across southeast Oregon and
vicinity of KTWF and KJER in the Snake River Plain. West winds aloft
to 20 kts through 10k feet MSL.
Weekend outlook....Mountains will see widespread precipitation and
MVFR to local IFR conditions through the weekend, which will obscure
terrain. Snow levels rise to 9-10k feet early Saturday will drop to
4500-5500 feet by Sunday. Valleys will see low-VFR ceilings and
precipitation through early Saturday with some improvement Saturday
afternoon into Sunday. Saturday will see gusty surface winds of 20-
40 kts across open terrain, decreasing to 15-30 kts on Sunday.
Strong WSW winds aloft of 30-50 kts through 10k feet will persist
through Sunday. A slight chance of thunderstorms with gusty winds is
also possible on Saturday.
&&
.HYDROLOGY...Rising snow levels and widespread rainfall amounts
of 1 to 2 inches in the higher terrain Friday night through
Saturday will cause significant rises on rivers and streams in
Baker County and the West Central/Boise Mountains this weekend.
Mainstem river flooding is not expected at this time, although
minor flooding may occur along small streams. Unpaved rural roads
may become muddy and impassable. Rock or mud slides are also
possible in steep terrain and burn scars could experience
excessive runoff. A Flood Watch has been issued for West Central
Idaho Friday night through Saturday night.
&&
.PREV DISCUSSION...
SHORT TERM...Tonight through Saturday...A weakening Pacific
system which moved onshore this afternoon will continue progress
rapidly eastward, spreading light rain and snow (in the mountains
above 7000 feet) into the area this evening. Most of the area will
see a break in the rainfall on Friday, except for lingering light
showers mainly over the higher terrain. The exception will be in
southeast Oregon near the Nevada border which will be near the
leading edge of a more significant moisture plume which extends
well off the California coast. The surge of very moist air will
push into all of southeast Oregon and southwest Idaho Friday night
through Saturday as a strong storm system develops off the PacNW
coast. Widespread moderate to heavy rainfall, especially in the
West Central Idaho Mountains, will lead to significant runoff into
streams and rivers. Snow levels will also rise to 9000-10,000
feet, causing rapid snowmelt which will aid in the runoff. A Flood
Watch has been issued for this area Friday night through Saturday
night - see the latest Flood Watch product BOIFFABOI for details.
Winds will also be a concern on Saturday, particularly near the
Nevada border where winds will be locally strong. Lastly, there is
the potential for strong winds and heavy rain with thunderstorms
that may develop along a cold front Saturday afternoon.
LONG TERM...Saturday night through Thursday...Showers will
decrease Saturday night following the Pacific cold front, but
there will still be enough instability for isolated evening
thunderstorms. An upper level trough crossing our area from the
northwest on Sunday will continue the valley rain and mountain
snow showers, with snow levels 4500 to 5500 feet. An upper level
ridge following this system will end the precipitation Sunday
night and provide mostly sunny skies on Monday. The next Pacific
system will spread more showers into the Intermountain Region on
Tuesday. Showers will continue Tuesday night and Wednesday, and
become more widespread Wednesday night and Thursday, as yet
another Pacific system pushes inland. Temperatures will be near
normal through Tuesday, but we can expect slightly cooler daytime
temperatures Wednesday and Thursday.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...Flood Watch from Friday evening through late Saturday night
IDZ011-013-028-033.
OR...None.
&&
www.weather.gov/Boise
www.facebook.com/NWSBoise
www.twitter.com/NWSBoise
DISCUSSION...AB
AVIATION.....DG
HYDROLOGY...BW/AB
PREV SHORT TERM...BW
PREV LONG TERM....JTNearby
Wind Advisories in Idaho, 2018Wind Advisories in Oregon, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.